It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


2jen,
You should have 10mg in the morning when you first get up or while still in bed. 5mg about noon & 5mg about 5pm.

5mg Cortef in the morning is not enough so you have nausea. Our replacement meds are supposed to be taken first thing in the morning. Many of us take some of the morning dose before getting out of bed.
[QUOTE=WandaB]2jen,
You should have 10mg in the morning when you first get up or while still in bed. 5mg about noon & 5mg about 5pm.

5mg Cortef in the morning is not enough so you have nausea. Our replacement meds are supposed to be taken first thing in the morning. Many of us take some of the morning dose before getting out of bed.[/QUOTE]

Oh you are right, I wrote it down wrong! I take a pill and a half in the morning which is 15mg and a half a pill in the afternoon, which is 5. I was on 20 in the morning and 10 in the afternoon and I just felt horrible, my face got puffy and I gained a little weight. I am feeling much better on the lower dose, but I still have bouts of nasusea. Sometimes I just get nauseas randomly though. I have noticed that if I take a nap, I usually feel really sick when I wake up. From what I have read, neausea is a side effect of cortef, so I am guessing that is whats going on. I have been telling my endo and he is just trying to figure it all out. I am debating getting a second opinion just to see what someone else has to say. For the most part I am feeling much better on the lower dose of cortef, but now they are thinking I also might have Hashimotos disease which I will find out about on Monday. Thanks for helping me figure all of this out, it can be so confusing at times!
2jen,
Nausea is not a side effect of Cortef. It could be that your body doesn't like Cortef in which case you could switch to it's generic Hydrocortisone. Just ask your doc to switch you. Not a big deal to switch & it just might help you.

It might help you to go to the dose schedule I mentioned before to spread out your dose. You may also have to add 5mg. You should have ""NO"" nausea on a regular basis.
[QUOTE=WandaB]2jen,
Nausea is not a side effect of Cortef. It could be that your body doesn't like Cortef in which case you could switch to it's generic Hydrocortisone. Just ask your doc to switch you. Not a big deal to switch & it just might help you.

It might help you to go to the dose schedule I mentioned before to spread out your dose. You may also have to add 5mg. You should have ""NO"" nausea on a regular basis.[/QUOTE]

There is a generic version!!! My insurance only covers generic prescriptions and my pharmacy told me there wasn't a generic version of cortef! Granted, its only $35 a month, but if I could get it for $10 that would be even better. I just figured nausea was a part of it, I always wake up neauseas, is that not normal either or is it because I haven't taken cortef yet? I go back to the endo on Monday so I will definetely mention it. Thank you so much for your help.





All times are GMT -7. The time now is 02:16 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!